Alert archive / Idaho / Freeze Warnings in 2013
Freeze Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at May 22, 2013, 2:52 PM PDT for 6 counties in Idaho; Spokane County, Whitman County, Washington. It took effect at May 23, 2013, 2:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 2:52 PM PDT (21:52 UTC)
- In effect from
- May 23, 2013, 2:00 AM PDT
- Expired
- May 23, 2013, 7:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 98 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWUS76 KOTX 222152 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PDT WED MAY 22 2013 ...FREEZING TEMPERATURES THURSDAY MORNING ON THE PALOUSE... .AN UNSEASONABLY COOL AIR MASS COMBINED WITH SOME CLEARING OVERNIGHT WILL ALLOW TEMPERATURES TO DROP TO FREEZING FOR MOST LOCATIONS ON THE PALOUSE. IDZ003-WAZ033-230600- /O.NEW.KOTX.FZ.W.0003.130523T0900Z-130523T1400Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 252 PM PDT WED MAY 22 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 AM PDT THURSDAY. * TEMPERATURES: LOWS 29 TO 33 DEGREES FOR MOST LOCATIONS ON THE PALOUSE. * TIMING: TEMPERATURES ARE EXPECTED TO COOL INTO THE LOWER 30S AFTER 2 AM THEN AT OR BELOW FREEZING BETWEEN 3 AM AND 7 AM. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
2 follow-up statements
783 WWUS76 KOTX 230451 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 951 PM PDT WED MAY 22 2013 ...FREEZING TEMPERATURES THURSDAY MORNING ON THE PALOUSE VALLEYS OF THE CENTRAL PANHANDLE MOUNTAINS...AND CAMAS PRAIRIE... .AN UNSEASONABLY COOL AIR MASS COMBINED WITH CLEARING OVERNIGHT WILL ALLOW TEMPERATURES TO DROP TO FREEZING FOR MOST LOCATIONS ON THE PALOUSE AND WELL BELOW FREEZING ON THE CAMAS PRAIRIE AND VALLEYS OF THE CENTRAL PANHANDLE MOUNTAINS. IDZ004-027-231400- /O.EXA.KOTX.FZ.W.0003.130523T0900Z-130523T1400Z/ CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KELLOGG...PINEHURST 951 PM PDT WED MAY 22 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 AM PDT THURSDAY. * TEMPERATURES: 25 TO 30 DEGREES ON THE CAMAS PRAIRIE...AND VALLEYS OF THE CENTRAL PANHANDLE MOUNTAINS. * TIMING: TEMPERATURES ARE EXPECTED TO COOL INTO THE LOWER 30S NEAR MIDNIGHT THEN BELOW FREEZING BETWEEN 2 AM AND 7 AM. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ003-WAZ033-231400- /O.CON.KOTX.FZ.W.0003.130523T0900Z-130523T1400Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN 951 PM PDT WED MAY 22 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT THURSDAY... * TEMPERATURES: 29 TO 33 DEGREES FOR MOST LOCATIONS ON THE PALOUSE. * TIMING: TEMPERATURES ARE EXPECTED TO COOL INTO THE LOWER 30S AFTER 2 AM THEN AT OR BELOW FREEZING BETWEEN 3 AM AND 7 AM. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
298 WWUS76 KOTX 231349 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 649 AM PDT THU MAY 23 2013 IDZ003-004-027-WAZ033-231500- /O.EXP.KOTX.FZ.W.0003.000000T0000Z-130523T1400Z/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...KELLOGG... PINEHURST...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 649 AM PDT THU MAY 23 2013 ...FREEZE WARNING WILL EXPIRE AT 7 AM PDT THIS MORNING... TEMPERATURES ACROSS THE AFFECTED AREAS HAVE BEGUN TO WARM ABOVE FREEZING THIS MORNING. THUS THE THREAT OF FREEZE DAMAGE TO SENSITIVE VEGETATION IS WANING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at May 22, 11:01 AM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 22, 11:01 AM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1101 AM PDT Wed May 22 2013 .SYNOPSIS... The Inland Northwest will remain under a broad trough through at least the middle of next week, with disturbances riding in from the Pacific. This set up means several opportunities for precipitation. Temperatures are expected to remain cooler than normal through the end of this week, before some moderation. && .DISCUSSION... Rain wrapping around a large closed low centered near Hanford as of 1030 am will continue to slowly migrate north today. A strong wave rotating around this low will track from southeast Washington and the Lewiston area late this morning into Northeast Washington and the Idaho Panhandle early this afternoon...exiting the area into southern British Columbia this evening. A band of steady rain will move through these areas as this wave passes through. A theta e ridge axis extending from near Lookout Pass to Bonners Ferry will provide an axis of heavier rainfall with additional rainfall totals of a half to three quarters of an inch expected. This is on top of 1-1.5 inches of rain that has already fallen such that some places may receive rainfall totals as high as 2-2.25 inches. With this in mind and with a report of ponding of water on roads in Boundary county opted to upgrade the flood watches to advisories. Also, with persistent cloud cover today high temperatures were lowered for most areas. JW && .AVIATION... 18Z TAFS: An upper low pivoting across the Columbia Basin and then toward western Washington over the next 24 hours will bring bands of rain to central/eastern WA and northern ID. Coverage is expected to be highest through 20-22z over the eastern TAF sites, before turning showery in the afternoon. The western TAF sites will also see a modest chance of showers, with the easterly upslope flow providing the most prolonged threat near KEAT. A very moist boundary layer will lead to continued MVFR CIGS this morning with gradual improvement through the day. Confidence is less around the western TAF sites but the more persistent upslope flow developing into KEAT may produce lower cigs for a longer period. Isolated afternoon thunderstorm are possible near the Cascades and central ID panhandle mtns, generally away from TAFs. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 48 36 61 44 62 41 / 90 20 20 10 50 40 Coeur d'Alene 45 35 61 41 61 40 / 80 20 20 20 50 60 Pullman 48 34 61 40 58 40 / 90 20 20 20 60 50 Lewiston 56 39 67 46 65 46 / 90 20 20 20 60 50 Colville 48 36 66 41 69 40 / 90 60 30 20 40 50 Sandpoint 43 35 60 40 62 39 / 90 70 30 20 50 60 Kellogg 43 34 56 42 58 41 / 80 40 30 40 60 60 Moses Lake 55 40 67 45 70 44 / 50 20 30 20 30 20 Wenatchee 52 40 65 45 66 46 / 70 60 40 20 30 20 Omak 50 36 66 41 69 42 / 80 50 40 20 30 50 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 22, 6:32 AM PDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 632 AM PDT WED MAY 22 2013 IDZ002>004-026-WAZ032>036-041-043-044-231345- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 632 AM PDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ027-WAZ031-042-231345- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- EAST SLOPES NORTHERN CASCADES- 632 AM PDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL IMPACT SOME MOUNTAIN ROADS AND PASSES THROUGH TONIGHT. SNOW LEVELS NEAR 3000 FEET RISE TO NEAR 4000 FEET THIS AFTERNOON...BEFORE DIPPING AGAIN TOWARD 3000 TO 3500 FEET TONIGHT. TRAVEL ACROSS MOUNTAIN ROADS AND PASSES MAY BE IMPACTED...ESPECIALLY UNDER HEAVIER SNOW SHOWERS WHERE LIGHT ACCUMULATIONS WILL BE POSSIBLE. CHECK WITH THE DEPARTMENT OF TRANSPORTATION FOR YOUR STATE FOR LATEST PASS CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-WAZ037-038-231345- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 632 AM PDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MODERATE RAIN ACROSS THE NORTHEAST MOUNTAINS OF WASHINGTON AND THE NORTHERN PANHANDLE THROUGH THIS EVENING WILL CARRY THE POTENTIAL FOR LOCALIZED FLOODING. LOW SPOTS ON HILLY TERRAIN AND AREAS NEAR SMALL STREAMS AND CREEKS MAY BE IMPACTED. CONTACT THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT IS ANY FLOODING IS OBSERVED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:16 PM PDT | Flood Watch | OTX | Bonner, Boundary | 12 hr |
| May 22, 9:19 AM PDT | Areal Flood Advisory | OTX | Bonner, Boundary | 12 hr |
| May 22, 9:25 AM PDT | River Flood Watch | OTX | Okanogan | 7 days |
Nearby
Freeze Warnings in Idaho, 2013Freeze Warnings in Washington, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.